Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Cholesterol med and Incivek
Jun 12, 2012

Hello Going to start on my HepC treatment and with it comes Incivek. I do take 3 Cholesterol medications:Lipitor 80MG, Tricor 140MG and Zetia 10 MG.My doctor wants me to stop taking Lipitor completely during HepC treatment.The last time I stopped Lipitor for 5 month Iend up with a heart attack. so my question is what kind of Cholesterol med and what dosage I can take with Incivek and still safe? Thank you

Response from Dr. McGovern

Lipitor levels are increased when you start taking Incivek (eg, telaprevir) for HCV genotype 1 infection. You want to avoid that because you could get a bad side effect like muscle injury from the Lipitor.

What I would suggest is that you clarify with your doctor if you need to be off your Lipitor the whole time you are on HCV therapy. You only take your Incivek for the first 12 weeks so I suspect you will be able to go back on this soon and the interruption will be short.

Discuss this further with your doctor to be certain you understand all the potential issues.



Previous
30years HepB and 23years Hiv+
Next
HBsAg Positive and marriage life

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement